Results 1 to 4 of 4
bf on perks meth or detox
  1. #1
    melly123 is offline New Member
    Join Date
    Jan 2005
    Location
    Canada.
    Posts
    3

    Default bf on perks meth or detox

    i dont know what route my bf should go in cause he really needs help
    he is tring to get of perks and well its not easy so anyone who has been on them and gotten off or who is on them now please message me back cause i need some help?


    thanks melly

  2. #2
    partikular64 is offline New Member
    Join Date
    Jan 2005
    Location
    USA.
    Posts
    3

    Default

    Melly,
    I hate to sound so "cliche", but your bf needs to do this in a clinical stetting. I don't know if he has medical insurance or not and that would be a problem because they aren't cheap. I had to send my ex-husband to one a few years back and it's all about the money. Or maybe he's worried that he might lose his job if he takes the time off that he does need whether he goes into a clinic or not. Although you cannot die from opiate withdrawal, you can develop some severely uncomfortable conditions. Does his doctor know about this or is he getting it from many different doctors? Either way, if he can't go inpatient, the next best thing is to choose a doctor that he likes and trusts. Go to that doctor and tell him the whole story. The doctor may go along with prescribing meds to ease his withdrawal if he knows that you will help him. They can't do it alone because as soon as they get out of their "comfort zone" they will take as much of the medication that they need to feel good again, thus defeating the purpose of the detox meds. But if you dole out the pills to him and comfort him as he goes through this that would be just as effective as a clinic. And a hell of alot cheaper. But he will have to take some time off of work, a week at the least. The meds that they usually give people in the clinic for withdrawal are of two or more different kinds. They usually prescribe a benzodiazepine such as Valium, Librium, or Ativan. These meds are also addictive so they use them in the beginning but they start to taper them quickly so that he doesn't have another addiction to deal with. As they are tapering the benzos, they also use what they call an "alpha agonist" drug. It is basically a type of high blood pressure drug. It also has many other uses, in fact, I take it for ADHD, along with Dexedrine. Anyways, after the first couple of days when he gets uncomfortable, instead of giving him the benzo, give him the clonidine. (That is the second drug I just mentioned) Also, this might sound stupid but from the very beginning I would not tell him what he is getting or how much. And I would break up the tablet and mix it with applesauce. No, I haven't lost my mind. The reason for this is because if you tell him that he is getting 5 mg. of Valium, he may argue and say that 5 mg of Valium won't do any good, I need more. But if he never knows what he's getting or how much I guarantee you that he will get by on alot lower ammounts of medicine than he would have you to believe. But when you start to taper the Valium and he comes to you and tells you that he need something, you start using the clonidine and the valium alternately. Clonidine can and will curb alot of the withdrawal symptoms, as long as he thinks that he's getting something stronger. I speak from alot of experience. I am a retired pharmacist and not only did I work with drug addiction clinics, oddly enough, I married a drug addict. Go figure, huh? [:0] So that is basically how I'd do it if you cant' take him to a clinic. There are other meds that can ease his withdrawal symptoms. He will have nausia like he never has before. For this we usually use a drug called Compazine. It is for nausia. They use it for cancer patients, that is how strong it is. It also has a slight calming effect and would help with the withdrawal. YOu will need some of that. He also won't be able to sleep but I do not recommend sleeping pills per se. There is an anti-depressant called Elavil (amitriptyline). It has been around since I went to pharmacy school and it is relatively safe. I have never come across anyone that had problems with it. And you take it right before bedtime and you sleep like a baby. Also, it is not addictive and it might be one that he may choose to stay on for a few months after all of this because it is an antidepressant and it is good for sleep.
    Well, there is my advice to you. Good luck, your bf will be a whole different person once he is not abusing drugs!!

  3. #3
    melly123 is offline New Member
    Join Date
    Jan 2005
    Location
    Canada.
    Posts
    3

    Default

    hey thanks for that he goes to a detox centre next week and it is covered by his work

    and well i am so proud of him for comming clean with his problem

    and well all i really wanted to do it to thanks you


    so thanks so much[8D]

    i think that we r going to get through this

  4. #4
    trecrop is offline Junior Member
    Join Date
    Feb 2005
    Location
    .
    Posts
    22

    Default

    He could find an out-patient clinic too. It worked for me and I got to stay home

Similar Threads

  1. Just quit perks need some advice
    By slav123 in forum Featured Conditions
    Replies: 6
    Last Post: 02-18-2011, 01:48 PM
  2. anyone try new the new generic perks??
    By leana in forum Latest Drug Related News
    Replies: 1
    Last Post: 07-12-2009, 10:28 PM
  3. help my boyfriend is on perks i dont know what to
    By melly123 in forum Pharmacists
    Replies: 2
    Last Post: 02-17-2005, 12:45 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22